my wife got her effexor doubled about 2 months ago and hasn"t acted the same becoming distant from me and my kids somewhat. I have been by her side all the way and we are close to getting a divorce. I just want to know if this could be something
Your question couldn't have come at a better time for me. I am going to my Dr. on Thursday and I think they are going to double my effexor as well. What type of problems is she having beside becoming distant? Sorry I couldn't give you any advise but I would greatly appreciate you feedback before my Dr. Appt.
I remember when I first started taking lustral (sertraline) that I felt incredibly detached and extremely numb. I was able to observe my behaviour extremely dispassionately and even though I realised I was being cold I couldn't do anything about it. I couldn't cry or laugh. Later on it changed into something that made me dangerously angry nearly constantly, so I stopped it. The numbness and distance went and it was as if it never was. However - the numbness was, horrible though it was too, better than the previous suicidality
I had been experiencing.
Often it's a tradeoff; does the drug relieve the previously concerning symptoms and if so does it do it to the extent that balances and cancels out the newer unpleasant additions... the problem is if clinically her depressive symptoms are improving, a doctor will be keen to maintain the treatment as it is. Personality and character changes in a patient, whether they result from medical treatment or not, unfortunately lie outside the realm of medical treatment unless to a pathological extent.
Probably a daft question, but have you tried talking to her about how you feel? And have you mentioned that it seems to be tied in with the medication upregulation in your opinion?
Does she herself feel as if she's becoming generally less interested emotionally in the people around her?
Depression is terribly difficult for the people around the sufferer; indeed often, I think, worse. Hang in there!
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 May 2011 • 3 answers
Posted 15 Dec 2011 • 3 answers
Posted 15 Mar 2013 • 4 answers
Posted 28 Jul 2014 • 3 answers
Posted 3 Oct 2014 • 4 answers